MAUDE Adverse Event Report: DEPUY SPINE INC MMSI DRIVER SHAFT FOR RED SCRW

DEPUY SPINE INC MMSI DRIVER SHAFT FOR RED SCRW
Model Number 279732100
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported during a tlif (transforaminal lumbar interbody fusion) treating asd (adult spinal deformity) on (b)(6) 2020, the screw was not able to be connected to a screwdriver.The procedure was completed without surgical delay.Patient is noted as stable concomitant device reported: unknown screwdriver (part# unknown, lot# unknown, quantity unknown).This report is for (1) mmsi driver shaft for red screw.This complaint involve two (2) devices.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Visual inspection: the mmsi driver shaft for red scrw (p/n 279732100 & lot # r0304) at uscq.Upon visual inspection it was noticed that the distal end was broken and the broken part was lodged inside the shank of si polyaxl ext tab 7 x 45mm.No other issues were identified on the device.Dimensional inspection: the shaft diameter adjacent to the breakage was measured.Measured diameter: 3.77 mm, specified diameter: 3.77 +/-0.33 mm, confirmed.Document/ specification review: no issues.Complaint confirmed? yes.Conclusion: the complaint is confirmed for mmsi driver shaft for red scrw (p/n 279732100 & lot # r0304).A definitive root cause could not be determined with the returned device.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history: a review of the receiving inspection (ri) for mmsi driver shaft for red scrw was conducted identifying that lot number r0304 was released in a single batch.Batch1: lot qty of 164 units were released on 11mar2004 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MMSI DRIVER SHAFT FOR RED SCRW
Common Device Name
DRIVER
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key10426111
Report Number1526439-2020-01490
Device Sequence Number14104775
Product Code HWR
UDI-Device Identifier10705034200200
UDI-Public10705034200200
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number279732100
Device Catalogue Number279732100
Device Lot NumberR0304
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2020
Initial Date Received by Manufacturer 07/29/2020
Supplement Date Received by Manufacturer08/28/2020
09/01/2020
Initial Report FDA Received Date08/19/2020
Supplement Report FDA Received Date09/01/2020
09/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SI POLYAXL EXT TAB 7 X 45MM; SI POLYAXL EXT TAB 7 X 45MM